Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Need medical information about congenital condition called "extra systole"

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
Any medical information about a congenital condition I have, called "extra systole? No one talks about this in the medical news. I have faked out my primary physician several times; he became very nervous, but finally did the EKG and found this condition in the textbooks. I have never had a problem, but have always been curious about a description and opinion of the cardiologists re this anomaly.
Posted Tue, 7 Jan 2014 in Heart Rate and Rhythm Disorders
Answered by Dr. Jorge Brenes-Salazar 13 minutes later
Brief Answer: Premature beat Detailed Answer: Dear patient, Thanks for the query. An extra systole is a premature beat, that is "out of sync" from the normal pacemaker of the heart. Usually arises from a small focus of cells, either from the upper chambers of the heart called atria (more common) or also from the bottom chambers (called ventricles). The most common forms of extra systoles are premature atrial contractions (PAC's) or premature ventricular contractions (PVC's). They are usually benign. Hope this helps, wish you the best, Dr Brenes-Salazar MD Mayo Clinic Cardiology
Above answer was peer-reviewed by
Follow-up: Need medical information about congenital condition called "extra systole" 2 hours later
Thank you for your reply. I gathered it was caused by an "extra bundle", but was curious to know if it has been identified as a progenitor for a more serious condition? I don't think I have a "more serious" condition, just curious. Regards, pmechling this question is re my daughter: The day before my daughter was given three shots at her primary doctor's office: consisting of Flu, pneumonia, and shingles. During the night, she went to the bathroom and collapsed there in a faint. Her husband finally woke up and responded to her cry for help. She continued to grow limp as he picked her up. She refused an emergency call for medics, and has since told me her doctor gave a vague answer when asked about this. My question is this: WHAT IS IN the medical news pipeline about people collapsing if only for a little while after these shots in tandem? I have no information on this. I am pre-supposing that she might have had some histamines rising at the injection site which she SAID did get warm and somewhat reddened. And I am thinking she could have had a drop in blood pressure later on which caused her to collapse. She is o.k. today and not showing symptoms of any kind. She is in good health, 60 years old, and has no chronic conditions with her health. Let me know what the medical world knows about this happening as a routine to people getting multiple preventative medical shots. Pmechling WWW.WWWW.WW
Answered by Dr. Jorge Brenes-Salazar 3 days later
Brief Answer: Possible vasovagal reactions Detailed Answer: Dear Ms Mechling, In terms of our previous conversation, I think that the extra systoles should be benign in your case, as they are in the vast majority of the population, and do not herald a more serious condition In terms of the reaction to the vaccines... there is nothing systematic that has been reported in the major Medicine Journals... so I do not have strong opinions about it. Most of it may be anecdotal and thus exploited by the media. Sometimes, people do have vasovagal syncope with injections, but these usually happen at the time of administration or shortly thereafter... Hope this helps some, wish you the best, Dr Brenes-Salazar MD
Above answer was peer-reviewed by
Follow-up: Need medical information about congenital condition called "extra systole" 12 minutes later
Thank you Dr. Brenes-Salazar for your answers to my queries. I appreciate your prompt responses very much. Regards, PMechling
Answered by Dr. Jorge Brenes-Salazar 3 minutes later
Brief Answer: Most welcome Detailed Answer: Thanks for your kindness. Let me know if I can be of further assistance. Blessings
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor